Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 512, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 5, 2008, 7:46 PM CDT for Pulaski County, Missouri. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2008, 7:46 PM CDT (00:46 UTC)
- Expired
- Aug 5, 2008, 9:00 PM CDT
- In force
- 74 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3732 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:34 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 5, 6:34 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT TUE AUG 5 2008
...UPDATE TO AVIATION...
.DISCUSSION...
FORECAST CHALLENGES WITH THIS FORECAST PACKAGE DEAL WITH
TEMPERATURES AND PRECIP CHANCES THROUGH THE REST OF THE WEEK. BIG
TEMPERATURE/PRECIP BUST POTENTIAL THE NEXT COUPLE DAYS.
CURRENTLY...COLD FRONTAL BOUNDARY EXTENDS FROM NORTHERN ILLINOIS
TO NEAR KANSAS CITY...THEN SOUTHWEST INTO CENTRAL KANSAS. NOT A
LOT OF CONVECTION FIRING ALONG THE FRONT AS OF YET. TEMPERATURES
AROUND THE CWA A COUPLE DEGREES COOLER THAN YESTERDAY THIS TIME
WITH LOW TO MID 90S AND CLEAR SKIES. MORNING SGF SOUNDING SHOWING
OVER 5000 J/KG CAPES WITH NO CONVECTIVE INHIBITION...SO THE
ATMOSPHERE IS PRIMED FOR CONVECTIVE DEVELOPMENT. ANY
THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON SHOULD QUICKLY BECOME
SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. BELIEVE OUR
NORTHERN COUNTIES IN CENTRAL MISSOURI WILL BE THE FIRST TO SEE
THESE LATER THIS AFTERNOON AS MOSAIC RADAR SHOWING SOME CELLS
DEVELOPING ACROSS NORTHERN MISSOURI.
FRONT CONTINUES TO PUSH SOUTH THIS EVENING AND THUNDERSTORM
COVERAGE SHOULD INCREASE. BEST CHANCES APPEAR TO BE WEDNESDAY
EVENING AS THE FRONT LAYS OUT ACROSS SOUTHERN MISSOURI. GFS
SHOWING SIGNS OF AN MCS DEVELOPING OVER NORTHEAST KANSAS WEDNESDAY
AFTERNOON AND THEN DROPPING SOUTHEASTWARD INTO THE CWA WEDNESDAY
EVENING. MAY NEED TO WATCH FOR SOME FLASH FLOODING FROM THIS
SYSTEM AS HPC GUIDANCE SHOWING WIDESPREAD HALF INCH QPF AMOUNTS.
GFS FORECAST SOUNDINGS SHOWING PWATS NEAR AND SLIGHTLY ABOVE 2
INCHES WEDNESDAY AFTERNOON INTO THURSDAY MORNING. WILL HOLD OFF ON
FLASH FLOOD WATCH FOR NOW. NIGHT SHIFT WILL NEED TO CONSIDER FOR
THE WEDNESDAY MORNING PACKAGE. ONE OTHER ITEM TO MENTION IS THE
TEMPERATURE FORECASTS FROM WEDNESDAY INTO THURSDAY. WIDE RANGE IN
ADVERTISED MOS MAX TEMPERATURES AS MET GUIDANCE GOING FOR MID 80S
AND MAV MID 90S. CERTAINLY DO NOT THINK WE WILL GET BACK INTO THE
MID 90S WITH PRECIP AND CLOUD COVERAGE...SO SPLIT THE DIFFERENCE
BETWEEN THE TWO AND WENT LOW 90S WEDNESDAY AND MID 80S THURSDAY.
BOTH MODELS PUSH FRONT SOUTH FRIDAY MORNING. LOOKING AT FAIRLY DRY
CONDITIONS FRIDAY AND SATURDAY. UPPER LEVEL NORTHWEST FLOW TO
CONTINUE THROUGH SATURDAY. GFS AND ECMWF SHOWING ANOTHER
DISTURBANCE MOVING THROUGH THIS NORTHWEST FLOW SATURDAY EVENING
INTO SUNDAY AND GFS SHOWS SIGNS ONCE AGAIN OF AN MCS DEVELOPING
OVER CENTRAL NEBRASKA/NORTHERN KANSAS...THEN MOVES THE SYSTEM
SOUTHEAST INTO WESTERN MISSOURI/SOUTHEAST KANSAS. WENT WITH LOW
CHANCE POPS SUNDAY AFTERNOON THROUGH MONDAY.
CLAYCOMB
&&
.AVIATION...
FOR THE 00Z TAF PACKAGE...PRIMARY CONCERNS FOR THE NEXT 24 HOURS
WILL BE THE PROSPECTS FOR CONVECTION NEAR THE JLN AND SGF
AERODROMES. LOW LEVEL BOUNDARY WILL SLOWLY SAG SOUTH FROM NORTHERN
MISSOURI. SCATTERED STORMS WILL DEVELOP ACROSS CENTRAL MISSOURI
THIS EVENING. MOST...IF NOT ALL...OF THIS ACTIVITY SHOULD STAY
NORTHEAST OF THE AERODROMES. THE AFOREMENTIONED BOUNDARY SHOULD
MOVE INTO SOUTHWEST MISSOURI WEDNESDAY. THIS WILL RESULT IN
EPISODIC BOUTS OF STORMS. FOR NOW HAVE USED VCTS TO COVER THIS AND
LET FUTURE FORECASTS REFINE TIMING. VFR CONDITIONS WILL BE THE
RULE EXCEPT WITHIN THUNDERSTORMS.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
MOZ055>058-066>071-077>083-088>098-101>106.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ073-
097-101.
&&Hazardous weather outlook, Aug 5, 1:00 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE AUG 5 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT TUE AUG 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND UP TO QUARTER SIZED HAIL WILL BE POSSIBLE MAINLY ALONG AND NORTH OF A LINE FROM OSCEOLA TO SALEM THIS AFTERNOON AND EARLY EVENING AND NORTH OF INTERSTATE 44 TONIGHT. HEAT INDEX VALUES WILL RISE TO 105 TO 112 THIS AFTERNOON. AN EXCESSIVE HEAT WARNING CONTINUES THROUGH TODAY FOR THE ENTIRE OUTLOOK AREA. DISCUSSION: A HOT AND HUMID AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AS AN OUTFLOW BOUNDARY AND COLD FRONT MOVE INTO CENTRAL MISSOURI. A MID LEVEL CAPPING INVERSION WILL SUPPRESS STORM DEVELOPMENT OVER MUCH OF THE AREA THROUGH TONIGHT. HOWEVER...THE CAPPING INVERSION MAY WEAKEN ENOUGH OVER CENTRAL MISSOURI TO ALLOW STRONG TO SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY TO FRIDAY AS A FRONT PUSHES INTO AND STALLS ACROSS THE REGION. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...ALONG WITH THE THREAT FOR HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR COMMUNITIES NORTH OF A LINE FROM OSCEOLA TO SALEM AFTER 5 PM THIS AFTERNOON INTO THE EARLY EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Aug 5, 7:28 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 2 NE TUNAS 37.87N 93.00W
08/05/2008 E0.75 INCH DALLAS MO TRAINED SPOTTER
&&
DCRAMERLocal storm report, Aug 5, 7:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL BRANCH 37.91N 93.00W
08/05/2008 E0.88 INCH CAMDEN MO EMERGENCY MNGR
NICKEL HAIL ALONG WITH STRONG WINDS. WIND SPEED UNKNOWN
AT THIS TIME.
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:07 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 53 min |
| Aug 5, 7:13 PM CDT | Flash Flood Warning | SGF | Maries, Phelps | 6 hr |
| Aug 5, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 66 min |
| Aug 5, 7:43 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 30 min |
| Aug 5, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 46 min |
| Aug 5, 8:00 PM CDT | Flash Flood Warning | SGF | Dallas | 6 hr |
| Aug 5, 8:25 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 65 min |
| Aug 5, 8:34 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 41 min |
| Aug 5, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 58 min |
| Aug 5, 9:59 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 61 min |
| Aug 5, 10:59 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 30 min |
| Aug 5, 11:46 PM CDT | Flash Flood Warning | SGF | Laclede | 6 hr |
| Aug 6, 12:22 AM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 33 min |
| Aug 6, 12:43 AM CDT | Areal Flood Warning | SGF | Maries, Phelps | 10 hr |
| Aug 6, 12:58 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 49 min |
| Aug 6, 1:44 AM CDT | Flash Flood Warning | SGF | Camden, Dallas, Hickory | 4 hr |
| Aug 6, 1:56 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Aug 6, 2:35 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 55 min |
| Aug 6, 3:04 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 27 min |
| Aug 6, 3:29 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 23 hr |
| Aug 6, 5:12 AM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede | 6 hr |
| Aug 6, 12:08 PM CDT | Areal Flood Advisory | SGF | Maries | 8 hr |
| Aug 6, 5:05 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.